Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 247, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 4, 2012, 11:43 AM EDT for Franklin County, Gulf County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2012, 11:43 AM EDT (15:43 UTC)
- Expired
- Jul 4, 2012, 12:09 PM EDT
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Franklin County, FL, Gulf County, FL
The radar
The Tallahassee radar (KTLH), 104 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1401 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
690
WUUS52 KTAE 041543
SVRTAE
FLC037-045-041630-
/O.NEW.KTAE.SV.W.0247.120704T1543Z-120704T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1143 AM EDT WED JUL 4 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FRANKLIN COUNTY IN FLORIDA...
SOUTHEASTERN GULF COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 1230 PM EDT/1130 AM CDT/
* AT 1038 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. THIS STORM WAS
LOCATED NEAR HOWARD CREEK...AND MOVING NORTH AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
CITY...BEVERLY...BUCK SIDING...FORT GADSDEN AND WILLIS LANDING
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 2969 8511 2971 8510 2970 8516 2972 8528
3001 8529 2994 8490 2970 8502 2971 8509
2969 8510
TIME...MOT...LOC 1543Z 190DEG 9KT 2986 8513
$$
15-HARRIGAN1 follow-up statement
232
WWUS52 KTAE 041609
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1209 PM EDT WED JUL 4 2012
FLC037-045-041619-
/O.CAN.KTAE.SV.W.0247.000000T0000Z-120704T1630Z/
GULF FL-FRANKLIN FL-
1209 PM EDT WED JUL 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRANKLIN AND
SOUTHEASTERN GULF COUNTIES IS CANCELLED...
LAT...LON 2969 8511 2971 8510 2970 8516 2972 8528
3001 8529 2994 8490 2970 8502 2971 8509
2969 8510
TIME...MOT...LOC 1609Z 190DEG 9KT 2992 8512
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:15 AM EDT, 28 minutes earlier.
Area forecast discussion, Jul 4, 11:15 AM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1115 AM EDT Wed Jul 4 2012 .UPDATE...This mornings sounding shows a wet 2 inch PWAT and unstable 4185 cape with an LI at -7.4. Convection forecast to bloom at 85 degrees and is already firing up much earlier than indicated in WRF models, on seabreeze front from Panama City Beach to just west of Apalachicola. Already had an observed waterspout near Tyndall AFB. Convection is already initiating inland up in isolated areas from northern Bay County across Liberty, Leon, Wakulla, Jefferson and coastal Taylor Counties in Florida and Thomas County in Georgia. Surface to 850mb flow is light and variable. Convection will be initiated along seabreeze front early today, followed by colliding boundaries across the Florida Panhandle and Big Bend the rest of the day, possibly extending into SE Alabama and South Georgia later in the day. Hopefully the energy will be expended before the 4th of July activities later in the day, but could get quite active this afternoon over much of the area. POP grids have been adjusted accordingly to 60 percent near the Coast and 40 to 50 percent inland. Potential for hail similar to yesterday. && .AVIATION...KABY Briefly went down to LIFR this morning. KTLH, KECP and KDHN briefly dropped to MVFR. Only KVLD remained VFR overnight. Expecting an active thunderstorm day. Storms will be very slow moving and will develop along boundaries from prior areas of convection. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Lanier/Barry
Hazardous weather outlook, Jul 4, 5:16 AM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 516 AM EDT WED JUL 4 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-051100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 516 AM EDT WED JUL 4 2012 /416 AM CDT WED JUL 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON...MAINLY ALONG THE SEA BREEZE FRONT ACROSS THE FLORIDA BIG BEND AND PANHANDLE. SOME OF THESE STORMS COULD LINGER INTO THE EARLY EVENING HOURS...BUT IT IS BECOMING MORE AND MORE LIKELY THAT THE ACTIVITY WILL DIMINISH IN TIME FOR MANY OF THE 4TH OF JULY CELEBRATIONS AND FIREWORKS BY TONIGHT. DURING THE AFTERNOON...HOWEVER...SOME OF THE STORMS COULD BE SLOW MOVERS AND COULD THEREFORE PRODUCE LOCALLY HEAVY RAINFALL ALONG WITH SOME BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A TROUGH OF LOW PRESSURE IS EXPECTED TO SET UP NEAR THE NORTHERN GULF COAST ON THURSDAY WHICH WILL LIKELY BRING MORE INCLEMENT WEATHER...COOLER AFTERNOON HIGH TEMPERATURES...AND GREATER CLOUD COVER THROUGH SATURDAY...WITH GRADUALLY IMPROVING CONDITIONS FOR LATER IN THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 10:08 AM EDT | Special Marine Warning | TAE | 52 min | |
| Jul 4, 10:27 AM EDT | Special Marine Warning | TAE | 37 min | |
| Jul 4, 11:02 AM EDT | Special Marine Warning | TAE | 43 min | |
| Jul 4, 2:27 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 22 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.